Alert archive / Alaska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Anchorage, AK

July 4, 2007

NWS Anchorage, AK issued this severe thunderstorm warning at Jul 4, 2007, 9:43 PM AKDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 9:43 PM AKDT (05:43 UTC)
Expired
Jul 4, 2007, 10:45 PM AKDT
In force
62 min
Issued by
NWS Anchorage, AK
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bethel, (PBET), launched 00:00Z, 5.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bethel, at 00:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bethel, at 00:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK58 PAFC 050615
SVSAFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1011 PM ADT WED JUL 4 2007

AKZ155-050645-
/O.CON.PAFC.SV.W.0007.000000T0000Z-070705T0645Z/
KUSKOKWIM DELTA AK-
1011 PM AKDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM AKDT
FOR KUSKOKWIM DELTA...

AT 1012 PM AKDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM HAS MOVED INTO BETHEL. 
WINDS GUSTING TO 60 MPH CAN BE EXPECTED WITH POSSIBLY PENNY SIZED 
HAIL...ALONG WITH FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS.

LAT...LON 6110 16330 6022 16135 6109 16074 6145 16132

$$

FOISY
2 follow-up statements
000
WWAK58 PAFC 050640
SVSAFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
1040 PM ADT WED JUL 4 2007

AKZ155-050700-
/O.EXP.PAFC.SV.W.0007.000000T0000Z-070705T0645Z/
KUSKOKWIM DELTA AK-
1040 PM AKDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR KUSKOKWIM DELTA EXPIRES AT
1045 PM AKDT...

THE MOST INTENSE PART OF THE THUNDERSTORM HAS MOVED THROUGH BETHEL 
AND THE THUNDERSTORMS ARE WEAKENING...THUS THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 1045 PM. STILL...EXPECT WINDS GUSTING TO AROUND 
45 MPH ALONG WITH PEA SIZED HAIL SOUTHWEST OF BETHEL THROUGH ABOUT 
MIDNIGHT.

LAT...LON 6110 16330 6022 16135 6109 16074 6145 16132

$$

FOISY
000
WUAK58 PAFC 050548
SVRAFC
AKZ155-050645-
/O.NEW.PAFC.SV.W.0007.070705T0543Z-070705T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
948 PM AKDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KUSKOKWIM DELTA AREA OF ALASKA...
  THIS INCLUDES THE CITIES OF...BETHEL

* UNTIL 1045 PM AKDT

* AT 945 PM AKDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS APPROACHING BETHEL FROM THE 
NORTHEAST AND WILL BE MOVING INTO BETHEL BY 1015 PM. EXPECT GUSTY 
WINDS TO 60 MPH ALONG WITH THE POSSIBILITY OF PENNY SIZED HAIL. 
OTHER STORMS ARE LOCATED IN THE KUSKOKWIM DELTA REGION AND ALL HAVE 
THE POSSIBILITY OF PRODUCING GUSTY WINDS AND PENNY SIZED HAIL

LAT...LON 6110 16330 6022 16135 6109 16074 6145 16132

$$

FOISY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:00 PM AKDT, 9 hours 43 minutes earlier.

Area forecast discussion, Jul 4, 12:00 PM AKDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM ADT WED JUL 4 2007

.MODEL DISCUSSION...
MODELS ARE IN GOOD AGREEMENT THOUGH THE GFS APPEARS TO HAVE A LITTLE
BETTER SOLUTION.

.ANALYSIS AND UPPER LEVELS...
THERE HAS NOT BEEN MUCH CHANGE IN THE 500 MB PATTERN OVER THE LAST
FEW DAYS WITH THE UPPER HIGH OVER NORTHWEST ALASKA AND THE MAIN UPPER
LOW OVER THE NORTHEAST PACIFIC. ANOTHER UPPER LOW IS APPROACHING THE
BERING SEA FROM THE WEST.

AT THE SURFACE...THE MAIN SURFACE LOW CONTINUES TO BE VERTICALLY
STACK BENEATH ITS UPPER LEVEL COUNTERPART. THE THERMAL TROUGH OVER
THE CENTRAL INTERIOR HAS SHIFTED BACK NORTH OF THE ALASKA RANGE BUT
ALSO HAS EXTENDED FURTHER IN INTO SOUTHWEST ALASKA SINCE YESTERDAY.

THE AREA OF HIGH PRESSURE OVER THE NORTHERN AND EASTERN BERING SEA
WILL PERSISTS WHILE A WEAK LOW BEGAN TO MOVE INTO THE WESTERN BERING
SEA.

.SHORT TERM FORECAST...
SOUTHCENTRAL ALASKA...
MORE STABLE CONDITIONS HAVE MOVE BACK OVER THE AREA OVERNIGHT SO
THERE WILL BE MUCH LESS THUNDERSTORMS TODAY AND THEY WILL BE CONFINED
TO THE ALASKA RANGE. NO THUNDERSTORMS ARE EXPECTED FOR THURSDAY AND
FRIDAY.

ANOTHER EASTERLY WAVE MOVING THROUGH THE AREA WILL BRING MORE RAIN
TONIGHT AND THURSDAY. THE WEATHER WILL BECOME DRIER FRIDAY AS THE
SURFACE RIDGE ALONG THE GULF COAST BROADENS OVER THE INTERIOR. A FEW
SHOWERS WILL CONTINUE TO DEVELOP OVER COPPER RIVER BASIN AND THE
SUSITNA VALLEY BUT THERE WILL BE MORE SUNNY BREAKS IN THE OVERCAST
FRIDAY AND SATURDAY.

SOUTHWEST ALASKA...
INSTABILITY HAS INCREASED OVER THE KUSKOKWIM VALLEY, THE KUSKOKWIM
DELTA AND WESTERN BRISTOL BAY OVER THE LAST 24 HOURS. MORE
THUNDERSTORMS WILL DEVELOP OVER THESE AREAS TODAY AND THURSDAY.
CONDITIONS WILL RESTABILIZE FRIDAY.

PART OF THE EASTERLY WAVE MORE THROUGH SOUTHCENTRAL ALASKA WILL PASS
THROUGH THE EASTERN BRISTOL BAY THURSDAY.

BERING SEA AND ALEUTIANS...
THE WEAK LOW NORTH OF ATTU WILL TURN SOUTHEAST AND TONIGHT AND WILL
DISSIPATE SOUTH OF AMCHITKA THURSDAY. SHOWERS WILL MOVE THROUGH THE
WESTERN ALEUTIANS TONIGHT AND THURSDAY. OTHERWISE THE HIGH OVER THE
BERING SEA WILL CONTINUE TO DOMINATE THE AREA.

.LONG TERM FORECAST...
THE CURRENT PATTERN IS EXPECTED TO CHANGE LITTLE THROUGH MONDAY. THE
UPPER LOW OVER THE SOUTHERN GULF WILL WEAKEN A BIT THROUGH FRIDAY BUT
WILL INTENSIFY AGAIN OVER THE WEEKEND. THE UPPER HIGH OVER NORTHERN
ALASKA WILL SLOWLY MOVE EAST OVER THE WEEKEND. COOLER AIR IN THE
LOWERS LAYER WILL MOVE FURTHER NORTH INTO THE CENTRAL INTERIOR, SO
AFTERNOON CONVECTION WILL BE GREATLY DIMINISHED.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...NONE.
FIRE WEATHER...NONE.

NM JUL 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:00 AM AKDTSmall Craft AdvisoryAFC19 hr

Nearby

Severe Thunderstorm Warnings in Alaska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.